Feeling stronger

AnneCan
AnneCan Member Posts: 3,673
I may be jumping ahead of myself, but I am feeling better + stronger after my first treatment of erbitux + irinotecan last Tuesday. Tomorrow (actually today since it is after midnight :)), I will go for bloodwork, then an infusion of erbitux if the bloodwork is fine. I will be getting a lower dose of erbitux + will get it over 1 hour rather than 2 as I did last time. I am hoping this will be even easier. Compared to my previous regimen (folfiri + avastin) I feel more energetic + generally better overall. I don't come home with the 46 hour pump. I have been out of the house more + had more company. Maybe part of it is just relief, as I was off treatment for a little while + was quite stressed. I have gotten a little of the rash, but I am going to try to look at that as a positive sign that treatment is working :}.

Comments

  • herdizziness
    herdizziness Member Posts: 3,624
    :)
    My first use of a smiley face!!! LOL.
    Oh Anne, I'm so happy that your feeling better while on your chemo regime.
    Thinking positive too about that for you!!!!
    I feel as anxious about every blood work as I do CT scans, I'm thinking I must be the only one, I never hear about bloodtestanxiety, like we do about the CT Scans.
    Hugs.
    Winter Marie
  • Buzzard
    Buzzard Member Posts: 3,043 Member

    :)
    My first use of a smiley face!!! LOL.
    Oh Anne, I'm so happy that your feeling better while on your chemo regime.
    Thinking positive too about that for you!!!!
    I feel as anxious about every blood work as I do CT scans, I'm thinking I must be the only one, I never hear about bloodtestanxiety, like we do about the CT Scans.
    Hugs.
    Winter Marie

    Good for you my fine Canuck.........
    and very happy to see you very happy..... :) yep the smiley is a good thing....Love ya both..buzz
  • tina dasilva
    tina dasilva Member Posts: 641
    Happy for you
    Oh Anne i'm so happy for you keep up the kicking the a$$ of cancer hugs Tina
  • Vickilg
    Vickilg Member Posts: 281
    Me too!
    Hi, Anne... Looks like we both started our treatment at the same time. I go every other Tuesday starting last week. I am on Folfox and Erbitux. I am glad you are feeling well. The first couple of days I was very tired with minor naseaus. I have not gotten a rash but I see my onc today and am going to ask him if that is in fact a sign of it working or not. I have a total of 12 treatments - 11 more to go. You too? We can support eachother in this journey. Wishing you a great day!
  • Vickilg said:

    Me too!
    Hi, Anne... Looks like we both started our treatment at the same time. I go every other Tuesday starting last week. I am on Folfox and Erbitux. I am glad you are feeling well. The first couple of days I was very tired with minor naseaus. I have not gotten a rash but I see my onc today and am going to ask him if that is in fact a sign of it working or not. I have a total of 12 treatments - 11 more to go. You too? We can support eachother in this journey. Wishing you a great day!

    This comment has been removed by the Moderator
  • johnnybegood
    johnnybegood Member Posts: 1,117
    unknown said:

    This comment has been removed by the Moderator

    glad
    you are feeling better.i had my first tx folfox+avistan and it put me down a few days.if i cant handle this i will be switched to folfori.hang in there....Godbless....johnnybegood
  • Sundanceh
    Sundanceh Member Posts: 4,392 Member
    Worth a Million Bucks....
    ...to feel good, huh Anne?

    Can't wait till I feel that way again:)

    Happy for you and continued best of luck.

    -Craig
  • Aud
    Aud Member Posts: 479
    Anne, I am happy for you
    Anne, I am happy for you that you are feeling better and stronger. Holding you in the Light for continued strength and healing.
    ~Audrey
  • pepebcn
    pepebcn Member Posts: 6,331
    Aud said:

    Anne, I am happy for you
    Anne, I am happy for you that you are feeling better and stronger. Holding you in the Light for continued strength and healing.
    ~Audrey

    That's great Anne !
    Good start!
    Continue in that shape!
    Hugs!
  • Crow71
    Crow71 Member Posts: 679
    Hi Anne
    I'm so glad to hear that you feel stronger. You really sound great.

    I hope today went well. Sounds like your onc is very responsive to what's going on with you.
  • Crow71
    Crow71 Member Posts: 679
    double

    double
  • tootsie1
    tootsie1 Member Posts: 5,044 Member
    Glad to hear it
    Fabulous! Keep feeling so good!

    *Hugs*
    Gail
  • CherylHutch
    CherylHutch Member Posts: 1,375
    Hey Annie!!
    Yayayaya... .what a wonderful first post to read tonight!! I haven't been over for a little while because I've actually been busy here at home working, working, working. Well, the "working" is at the computer with an opening night looming on Apr 2 :)

    BUT, I am taking a break and came over here to check up on how everyone is doing and am THRILLED to read your post! That is such excellent news! Hahaha... now just what drug did your onc give you to turn you into the Energy Bunny?? I want some of what YOU are having!!! LOL! I'm only getting the Irinotecan (no Erbitux) and I'm in Week 2 right now and although I don't have that deadly fatigue, I definitely am probably operating at 60% energy than what I'm used to. I know I'm being a wuss and still anxious about that first go-round for me, expecting it to come back with a vengeance at any time... but it hasn't. It's been much much better for me... just not quite up to snuff on the energy... and I live on Lomotil on a daily basis ;)

    So just think... while you are doing these treatments, you are going to be energetic throughout the spring and summer... and while you are feeling better, the combo chemo is going to battle killing off those cancer cells!! It's a win-win situation no matter how you look at it :):) YIPPPPPPEEEE!!

    @Graci You know, it always amazes me when I hear stories here on the forum about people saying their oncs either don't want to listen to them, don't want to hear about the side affects or if they do, they basically tell you "Hey, you are on chemo... what do you expect? There are side affects and you are just going to have to deal with them." That just blows me away because it seems so against the code of ethics of any doctor. I thought that yes, they are out to fix the medical condition and sometimes that can be painful and not fun... but even if the treatment is hard on the patient, there should be compassion there.... and heaven forbid, if there are meds that can help make the treatments easier on the patient, why wouldn't they explore those options?

    Then again... if I calm down and think about it.... some medical oncs have a background in research and data and that is what their main interest is in. So the fact they actually have the degrees to be medical oncologists and take on a practice... if their expertise is in research, trials and data... then bedside/patient manner might not be their strong point, even though they are excellent oncologists.

    It's kind of like a surgeon. If you had the choice of a super nice, kind, compassionate surgeon, who's strength was NOT surgery.... or a surgeon who was a phenomenal surgeon, but his bedside manner was not his strong point... which one would you want to be doing your surgery? Obviously the phenomenal surgeon... and you could get the compassion and understanding from the nurses who are caring for you after surgery. I guess in a way, oncology might be like that too. want a brilliant oncologist who knows his/her stuff and all the stuff that's coming down the pike... and if they happen to be wonderful, compassionate and understanding, then that's icing on the cake. I feel I've won a lottery in having the oncologist I have... and only wish everyone else had one just as wonderful :)

    Cheryl
  • pete43lost_at_sea
    pete43lost_at_sea Member Posts: 3,900
    watchout for the rash
    dear anne,

    its great news. I hope you keep on feeling better.

    A lovelly stage IV guy in my real life ( non virtual ) colorectal support group has been on erbitux.

    he showed his his rash last meeting, it was all over him. just be ready with all the preventitive measures, he mentioned keeping it under control from the start and mentioned that it seemed to settle down with time. I'll ask him tomorrow, he was told he be dead before xmas, has been going great on erbitux.

    all the best ,

    Pete